Alert archive / Texas / Wind Advisories in 2005
Wind Advisory 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Nov 15, 2005, 4:24 AM CST for 5 counties in Texas. It took effect at Nov 15, 2005, 9:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2005, 4:24 AM CST (10:24 UTC)
- In effect from
- Nov 15, 2005, 9:00 PM CST
- Expired
- Nov 16, 2005, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 888 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHGX 151024 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 424 AM CST TUE NOV 15 2005 ...WIND ADVISORY IN EFFECT FOR COASTAL COUNTIES OF SOUTHEAST TEXAS TONIGHT... .STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH SOUTHEAST TEXAS TODAY AND OFF THE UPPER COAST DURING THE LATE AFTERNOON HOURS AND PRODUCE STRONG NORTH WINDS IN ITS WAKE. TXZ214-235>238-151830- /O.NEW.KHGX.WI.Y.0002.051116T0300Z-051116T1200Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 424 AM CST TUE NOV 15 2005 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST WEDNESDAY. A STRONG CANADIAN COLD FRONT IS EXPECTED TO MOVE ACROSS SOUTHEAST TEXAS TODAY...AND OFF THE UPPER COAST DURING THE EARLY EVENING HOURS. AS HIGH PRESSURE BUILDS IN BEHIND THE FRONT...THE PRESSURE GRADIENT WILL BECOME INCREASINGLY STRONG. THIS WILL RESULT IN NORTHERLY WINDS AROUND 25 MPH...WITH GUSTS TO 35 MPH. THESE STRONG WINDS ARE EXPECTED TO CONTINUE OVERNIGHT...AND GRADUALLY WEAKEN DURING THE EARLY MORNING HOURS WEDNESDAY. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA TONIGHT. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST-WEST ORIENTED ROADS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST IN WEATHER INFORMATION. $$
3 follow-up statements
000 WWUS74 KHGX 160234 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 834 PM CST TUE NOV 15 2005 ...WIND ADVISORY IN EFFECT FOR COASTAL COUNTIES OF SOUTHEAST TEXAS TONIGHT... .STRONG NORTH WINDS WILL PERSIST OVERNIGHT IN THE WAKE OF A STRONG COLD FRONT. TXZ214-235>238-161045- /O.EXT.KHGX.WI.Y.0002.051116T0234Z-051116T1200Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 834 PM CST TUE NOV 15 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY... STRONG NORTHERLY WINDS HAVE DEVELOPED IN THE WAKE OF A STRONG COLD FRONT. DUE TO A STRONG PRESSURE GRADIENT...WINDS ARE EXPECTED TO HOWL AT 20 TO 30 MPH ALONG THE IMMEDIATE COAST...15 TO 20 MPH INLAND AND GRADUALLY WEAKEN DURING THE EARLY MORNING HOURS WEDNESDAY. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA TONIGHT. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST-WEST ORIENTED ROADS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST IN WEATHER INFORMATION. $$
000 WWUS74 KHGX 160530 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1130 PM CST TUE NOV 15 2005 ...WIND ADVISORY IN EFFECT FOR COASTAL COUNTIES OF SOUTHEAST TEXAS TONIGHT... .STRONG NORTH WINDS WILL PERSIST OVERNIGHT IN THE WAKE OF A STRONG COLD FRONT. TXZ214-235>238-161200- /O.CON.KHGX.WI.Y.0002.000000T0000Z-051116T1200Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 1130 PM CST TUE NOV 15 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... NORTH WINDS OF 25 TO 30 MPH WILL CONTINUE OVERNIGHT IN THE WAKE OF A STRONG COLD FRONT. A TIGHT PRESSURE GRADIENT IS NOT EXPECTED TO RELAX UNTIL MID-WEDNESDAY MORNING...THEREFORE STRONG WINDS WILL PERSIST OVERNIGHT. WINDS ARE EXPECTED TO REMAIN BETWEEN 15 AND 20 MPH FURTHER INLAND FOR MUCH OF THE NIGHT. AT 11 PM...WINDS WERE GUSTING TO 38 MPH ON GALVESTON ISLAND TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA TONIGHT. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST-WEST ORIENTED ROADS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST IN WEATHER INFORMATION. $$
000 WWUS74 KHGX 160940 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 340 AM CST WED NOV 16 2005 ...WIND ADVISORY IN EFFECT FOR COASTAL COUNTIES OF SOUTHEAST TEXAS TONIGHT... .STRONG NORTH WINDS WILL PERSIST THROUGH THE MORNING HOURS IN THE WAKE OF A STRONG COLD FRONT. TXZ214-235>238-161745- /O.EXT.KHGX.WI.Y.0002.000000T0000Z-051116T1800Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 340 AM CST WED NOV 16 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. THE STRONG WINDS ASSOCIATED WITH THE COLD FRONT THAT MOVED THROUGH THE AREA ON TUESDAY PERSIST THIS MORNING. THE WINDS SHOULD DECREASE DURING THE LATE MORNING HOURS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA TONIGHT. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST-WEST ORIENTED ROADS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST IN WEATHER INFORMATION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Nov 15, 3:30 AM CST, 54 minutes earlier.
Area forecast discussion, Nov 15, 3:30 AM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
330 AM CST TUE NOV 15 2005
.DISCUSSION...
EARLY MORNING SURFACE ANALYSIS SHOWS A COLD FRONT EXTENDING FROM
PONCA CITY OKLAHOMA TO JUST NORTHWEST OF MIDLAND. THE ASSOCIATED
UPPER TROUGH IS DROPPING SOUTHEASTWARD THROUGH THE CENTRAL
ROCKIES. THE FRONT IS EXPECTED TO CONTINUE SOUTHEASTWARD THROUGH
THE STATE THIS MORNING...AND SHOULD APPROACH OUR NORTHWESTERN
ZONES AROUND NOON TODAY...THEN MOVE OFF THE COAST AROUND 00Z.
THUNDERSTORMS ARE A PRETTY GOOD BET WITH THE FRONT. THE MAIN
QUESTION FOR TODAYS FORECAST IS THE POTENTIAL FOR SEVERE
THUNDERSTORMS. FORECAST SOUNDINGS ACROSS THE AREA SHOW NEARLY
UNIDIRECTIONAL FLOW...WITH ONLY A WEAKLY CAPPED AIR MASS. THESE
SOUNDINGS ALSO SHOW THE PRESENCE OF DRY AIR IN THE MID LEVELS
WHICH WOULD HELP THE DOWNDRAFT POTENTIAL WITH THE THUNDERSTORMS.
WET BULB ZERO HEIGHTS ARE EXPECTED TO BE MARGINAL FOR LARGE HAIL.
WINDS SHOULD PICK UP CONSIDERABLY AS THE COOLER AIR APPROACHES THE
COAST LATER THIS EVENING. SUSTAINED WINDS SHOULD BE IN THE THE 20
TO 30 MPH RANGE...WITH HIGHER GUSTS. IT IS POSSIBLE THE STRONGER
WINDS WILL LAG A LITTLE FARTHER INLAND...BUT CONFIDENCE IN THAT
SCENARIO IS NOT HIGH. WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR
THE COASTAL ZONES...AND WILL LET THE DAY SHIFT ASSESS THE NEED FOR
AN ADVISORY IN ANY OF THE INLAND ZONES.
FOR WEDNESDAY ONWARD...IT FINALLY LOOKS LIKE AUTUMN HAS FINALLY
ARRIVED AFTERNOON TEMPERATURES WILL BE COOL FOR THE NEXT COUPLE
OF DAYS AND THEN SLOWLY MODERATE. A REINFORCING SHOT OF COOLER AIR
IS FORECAST LATE SATURDAY AND INTO SUNDAY MORNING. THIS SHOULD
KNOCK A FEW DEGREES OFF HIGHS FOR THE SECOND HALF OF THE WEEKEND
AND INTO THE FIRST PART OF NEXT WEEK. 46
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 78 38 61 36 64 / 50 10 0 0 0
HOUSTON (IAH) 83 41 63 35 65 / 60 20 0 0 0
GALVESTON (GLS) 82 48 62 47 64 / 60 40 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 9 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
JACKSON...AND MATAGORDA.
GM...SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...AND
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 PM TUESDAY FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
GALE WARNING FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...AND WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&Hazardous weather outlook, Nov 14, 10:10 PM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1010 PM CST MON NOV 14 2005 TXZ163-164-176>179-195>200-210>214-226-227-235>238-151300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 1010 PM CST MON NOV 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY AFTERNOON AND EVENING...A STRONG COLD FRONT WILL ENTER THE NORTHERN PORTIONS OF SOUTHEAST TEXAS EARLY TUESDAY AFTERNOON AND SWEEP QUICKLY ACROSS THE AREA...MOVING OFF THE COAST EARLY EVENING. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE FRONT. CONDITIONS WILL BE FAVORABLE FOR A FEW OF THESE STORMS TO BECOME SEVERE...MAINLY EAST OF INTERSTATE 45. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. STRONG WINDS BEHIND THE FRONT WILL PROBABLY REQUIRE THE ISSUANCE OF A WIND ADVISORY TUESDAY NIGHT ACROSS THE COASTAL COUNTIES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEDNESDAY THROUGH SUNDAY...COLDER TEMPERATURES CAN BE EXPECTED. OVERNIGHT LOWS ARE EXPECTED TO REMAIN ABOVE FREEZING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:08 PM CST | Severe Thunderstorm Warning | HGX | Liberty | 52 min |
| Nov 15, 4:10 PM CST | Special Marine Warning | HGX | 2 hr | |
| Nov 15, 4:58 PM CST | Severe Thunderstorm Warning | HGX | Chambers | 47 min |
| Nov 15, 5:01 PM CST | Special Marine Warning | HGX | 119 min | |
| Nov 15, 5:35 PM CST | Severe Thunderstorm Warning | HGX | Galveston | 40 min |
| Nov 15, 5:49 PM CST | Special Marine Warning | HGX | 116 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.